Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Atripla And Fat Around My Chin

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

EXCESS FAT CAUSING DOUBLE CHIN

I have been on atripla for 5 years now and I have gained about 60lb from the 120lb I used to weigh. The past eight months I have noticed that I have excess fat behind my chin. I dont take photos anymore because i hate the double chin. I am not...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Fat gain with many effective HIV regimens is seen for many patients after starting treatment typically in the 5-10 pound range over first 1-2 years. Extreme increases are seen occasionally though that has not been a feature of treatment with... Read more »

Where can I find a doctor to remove fat from my chin pro bono

I have been HIV + since 1998 Which means I have been on quite a few drugs. One of the side effects... Read more »

Fat accumulation below jaw & chin

I've recently noticed what appears to be a growing accumulation of fat just below the jaw line... Read more »
Articles
AIDS InfoNet

Atripla (Efavirenz + Emtricitabine + Tenofovir)

What Is Atripla? Who Should Take Atripla? What About Drug Resistance? How Is Atripla Taken? What Are the Side Effects? How Does Atripla React With Other Drugs? What Is Atripla? Atripla is a tablet that contains three antiretroviral drugs... Read more »
Canadian AIDS Treatment Information Exchange

Fat Wasting and HAART

Combination HIV therapy (commonly called ART or HAART) has many benefits, such as strengthening the immune system, improving overall health and dramatically lengthening survival. Newer formulations and combinations of HAART are generally well... Read more »
Test Positive Aware Network

Atripla

Brand name: Atripla Generic name: efavirenz/emtricitabine/tenofovir, or EFV/FTC/TDF Class: NNRTI and NRTI -- single-tablet regimen (STR) Manufacturer: Bristol-Myers Squibb, www.bms.com , (800) 321-1335, and Gilead Sciences, www.gilead.com... Read more »
AIDSinfo

An Overview of Atripla (Efavirenz/Tenofovir/FTC)

ef-FAH-ver-enz / em-tri-SIT-uh-bean / te-NOE-fo-veer Brand Name: Atripla Other Name(s): EFV/FTC/TDF Drug Class: Combination Drugs Approved Use: Treatment of HIV Infection WARNING: Atripla can cause serious, life-threatening side... Read more »
Connect With Others

My chin and body are horrid, HELP!

Posted by Jaz, 2 Replies
Anyone have advice to make me feel better. Have been taking d4t and my chin is so large and my face round, my stomach and abdomen getting larger. Feel so depressed. Doc says can't get rid of it. Can't change meds as this the only one I can... Read more »

Atripla question

Posted by pozmarie, 1 Reply
I have been taking Atripla for approx. 2 years and am noticing slight body fat changes... accumulation around my abdomin and thinning in my legs/butt. Of course I had a baby a year ago! Perhaps I am wrong in assuming it is due to Atripla.

Has anyone... Read more »

Skin-Growths on Chin - how to remove?

Posted by BrokenWingedBird, 1 Reply
Hi,

I just thought I'ld ask in case there are any bright ideas.

Three years ago I developed two small skin-growths on my chin - a bit like tags or long warts (but they're not warts). My HIV doc confirmed that these can occur in HIV+ people.

I got them... Read more »

Atripla & Weight Gain

Posted by Choosing2Liv, 4 Replies
I've searched the forums and found posts dealing with the wild dreams, excessive nausea and irritating itching brought on by Atripla. However, I have not been able to find any posts on what folks have done to combat the additional weight gain... Read more »